Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 27, NWS Tulsa, OK

August 25, 202115 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 25, 2021, 3:08 PM CDT for 15 counties in Oklahoma. It took effect at Aug 26, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2021, 3:08 PM CDT (20:08 UTC)
In effect from
Aug 26, 2021, 12:00 PM CDT
Expired
Aug 26, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 9 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
533 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS74 KTSA 252008
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
308 PM CDT Wed Aug 25 2021

OKZ054>067-070-071-261000-
/O.NEW.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/
/O.CON.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, and Checotah
308 PM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  109. For the second Heat Advisory, heat index values up to 108 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...For the Heat Advisory, until 7 PM CDT this evening. For 
  the second Heat Advisory, from noon to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072>076-260000-
/O.CON.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah,
Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
308 PM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Eastern Oklahoma, northwest and west central Arkansas.

* WHEN...Until 7 pm CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
4 follow-up statements
088 
WWUS74 KTSA 260006
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
706 PM CDT Wed Aug 25 2021

OKZ054>067-070-071-260815-
/O.EXP.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/
/O.CON.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, and Checotah
706 PM CDT Wed Aug 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT
THURSDAY...

* WHAT...Heat index values from 105 to 109 degrees expected.

* WHERE...Portions of east central and northeast Oklahoma.

* WHEN...From noon to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the Occupational Safety and Health Administration recommends 
scheduling frequent rest breaks in shaded or air conditioned 
environments. Anyone overcome by heat should be moved to a cool and 
shaded location. Heat stroke is an emergency, call 911.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072>076-260115-
/O.EXP.KTSA.HT.Y.0026.000000T0000Z-210826T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah,
Stilwell, Sallisaw, McAlester, Stigler, Wilburton, and Poteau
706 PM CDT Wed Aug 25 2021

...HEAT ADVISORY HAS EXPIRED...

Heat index values have fallen below 105 degrees, thus the Heat
Advisory has been allowed to expire. 

$$

Stay tuned to NOAA weather radio, commercial radio or television
for the latest information, forecasts, and warnings. For more 
information from the National Weather Service visit 
https://weather.gov/tsa
284 
WWUS74 KTSA 260758
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
258 AM CDT Thu Aug 26 2021

ARZ019-020-029-OKZ072-270000-
/O.EXA.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/
Crawford-Franklin-Sebastian-Sequoyah-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
and Sallisaw
258 AM CDT Thu Aug 26 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

* WHAT...Heat index values around 105 degrees expected.

* WHERE...In Oklahoma, Sequoyah County. In Arkansas, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...From noon to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ054>067-070-071-270000-
/O.CON.KTSA.HT.Y.0027.210826T1700Z-210827T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Okemah, Okmulgee, Wagoner, Muskogee, and Checotah
258 AM CDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values from 105 to 109 degrees expected.

* WHERE...Portions of east central and northeast Oklahoma.

* WHEN...From noon to 7 PM CDT Thursday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the Occupational Safety and Health Administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
947 
WWUS74 KTSA 262001
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
301 PM CDT Thu Aug 26 2021

ARZ019-020-029-OKZ054>067-070>072-270000-
/O.CON.KTSA.HT.Y.0027.000000T0000Z-210827T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-Sequoyah-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Muskogee, Checotah, and Sallisaw
301 PM CDT Thu Aug 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values from 105 to 108 degrees expected.

* WHERE...Portions of east central and northeast Oklahoma.

* WHEN...Until 7 PM CDT Today.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the Occupational Safety and Health Administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
665 
WWUS74 KTSA 270001
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
701 PM CDT Thu Aug 26 2021

ARZ019-020-029-OKZ054>067-070>072-270115-
/O.EXP.KTSA.HT.Y.0027.000000T0000Z-210827T0000Z/
Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig-
Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Muskogee-McIntosh-Sequoyah-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, 
Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner,
Muskogee, Checotah, and Sallisaw
701 PM CDT Thu Aug 26 2021

...HEAT ADVISORY HAS EXPIRED...

Heat index values have fallen below 105 degrees across the
advisory area, thus the Heat Advisory has been allowed to expire.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 25, 11:49 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 25, 11:49 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1149 AM CDT Wed Aug 25 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR TAF elements will prevail at all sites through the valid period.

&&

.PREV DISCUSSION... /Issued 1024 AM CDT Wed Aug 25 2021/

DISCUSSION...
Current forecast heading into the afternoon in good shape with temps
expected to rival those observed yesterday. Small batch of convection
across SC Kansas looks like will pose no threat to NE OK with warmer
mid level temps in place south of the convection. Heat headlines
for the afternoon look good with 105 to 110 heat index values
anticipated across many locations.

No update planned at this time.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053>076.

AR...Heat Advisory until 7 PM CDT this evening for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION.....23
Hazardous weather outlook, Aug 25, 12:47 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CDT Wed Aug 25 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CDT Wed Aug 25 2021

...DANGEROUS HEAT CONTINUES...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Parts of Northeast Oklahoma.

DISCUSSION...
Hot and humid conditions will continue into the early evening
across eastern Oklahoma and northwest Arkansas. Across northeast Oklahoma
into the Arkansas River valley of west central Arkansas, heat index values
between 105 and 110 degrees can be expected, with values around 105 degrees
across southeast Oklahoma and far northwest Arkansas.  A heat advisory
remains in effect through 7 PM today for eastern Oklahoma and northwest
Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY AND FRIDAY...Dangerous Heat Potential.
SATURDAY...No Hazards.
SUNDAY THROUGH TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Hot and humid conditions are forecast Thursday and again Friday
for parts of the region before a ridge of high pressure finally
pushes off to the east. Heat index values around 105 degrees to
near 110 degrees will be possible each afternoon.

Shower and thunderstorm chances become possible Sunday into the
start of next week as a frontal boundary looks to approach the
region. This boundary is forecast to stall before reaching the
region and then retreat northward Monday.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
The establishment of cooling stations may be needed in some
communities through at least Thursday as the hot and humid
conditions look to continue through much of the week.

weather.gov/tulsa contains additional information.

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.